Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes nausea, chills and hardness near the stomach?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1991
Answered : 2840 Questions
Question
About 2 am my husband got up with heartburn, took an anitacid, went back to bed. Woke up this morning, left side of stomach feels hard, feels nauseated. Hasnt thrown up, doesn't have diarriah or fever. Does have chills.
Mon, 4 Jun 2018 in Digestion and Bowels
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 1 hour later
Brief Answer:
Information

Detailed Answer:
Hello and welcome,

There is "stomach flu" (viral gastroenteritis) going around in the US right now, and that can cause low grade fever (which might be the cause of the chills, even if when he took his temp. it didn't show a fever) and stomach pain.

It can also be gastritis (irritation of the stomach lining) for which an acid reducer such as Zantac 150 mg might be the cause.

It wouldn't hurt him to take Zantac (over the counter) but if it is viral, it won't help much.

Pepto Bismol can help if there is an infection or for indigestion.

If he is having a lot of pain, he should go in to an urgent care clinic where they can examine him as even an appendicitis can cause some of these symptoms. The hardness of the abdomen concerns me if it is truly hard to touch - then he must go in.

It will likely show what the cause is in the next few hours, but again, if his stomach is hard, he needs to be examined in person by a physician.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor